Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 137, NWS Memphis, TN

June 3, 2001Tippah County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Jun 3, 2001, 11:36 AM CDT for Tippah County, Mississippi. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 3, 2001, 11:36 AM CDT (16:36 UTC)
Expired
Jun 3, 2001, 12:15 PM CDT
In force
39 min
Issued by
NWS Memphis, TN
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Tippah County, MS

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 4.6 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2001-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1079 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2001-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1079 J/kg
Mixed-layer CIN
-180 J/kg
Mixed-layer LCL
1082 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
250 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 031636
SVRMEM
MSC139-031715-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1136 AM CDT SUN JUN 3 2001

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TIPPAH COUNTY IN NORTHEAST MISSISSIPPI

* UNTIL 1215 PM CDT.

* AT 1134 AM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM NEAR
  RIPLEY...MOVING NORTHEAST AT 25 MPH.

* CITIES IN THE PATH OF THIS STORM THROUGH 1215 PM CDT INCLUDE...    
  RIPLEY...
  FALKNER...
  WALNUT...

.DAMAGING WINDS AND LARGE HAIL ARE LIKELY WITH THIS STORM. SEEK
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION.

LAT...LON 3478 8911 3465 8896 3485 8874 3500 8891

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 10:09 AM CDT, 1 hour 27 minutes earlier.

Area forecast discussion, Jun 3, 10:09 AM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1009 AM CDT SUN JUN 3 2001

VERY BUSY THIS AM. CONVECTION JUST NORTH OF WARM FRONT WITH LOT OF
HAIL REPORTS. ACTIVITY APPEARS TO BE SHOWING A WEAKENING TREND.
MODELS STILL TRYING TO BRING WARM FRONT NWD DURING DAY. RAIN COOLED
ENVIRONMENT NORTH OF BNDRY MAY SLOW ITS PROGRESS NWD. WILL NEED TO
ADJUST TEMPS DOWN SOME ACROSS THE NORTH.

.MEG...NONE.

In the hours before

Special weather statement, Jun 3, 5:55 AM CDT, 5 hours 41 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-031700-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
555 AM CDT SUN JUN 3 2001

THIS OUTLOOK COVERS WEST TENNESSEE...NORTH MISSISSIPPI...EAST
ARKANSAS...AND THE MISSOURI BOOTHEEL.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT
NORTH OF A LINE FROM TUPELO THROUGH OXFORD TO WEST HELENA. CITIES
INCLUDED IN THE SLIGHT RISK ARE MEMPHIS...JONESBORO...DYERSBURG AND
JACKSON.

A STATIONARY FRONT OVER NORTH MISSISSIPPI WILL MOVE NORTHWARD AS A
WARM FRONT LATER TODAY AND TONIGHT. CLUSTERS OF THUNDERSTORMS WILL
QUICKLY MOVE EASTWARD ALONG AND NORTH OF THIS FRONT TODAY AND
TONIGHT. A FEW OF THESE STORMS WILL BE SEVERE.

LARGE HAIL...DAMAGING STRAIGHT-LINE WINDS...AND ISOLATED TORNADOES
ARE THE SEVERE WEATHER THREATS TODAY THROUGH TONIGHT.

STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE
PREPARED FOR POSSIBLE ACTIVATION TODAY AND TONIGHT. MONITOR NOAA
WEATHER RADIO...COMMERCIAL RADIO...TV AND CABLE TELEVISION OUTLETS
FOR THE LATEST FORECASTS AND INFORMATION.

012
Local storm report, Jun 3, 9:46 AM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
946 AM CDT SUN JUN 03 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0445 AM    MAYNARD                   AR   1.75 INCH HAIL
06/03/01   RANDOLPH                       REPORTED BY RANDOLPH
                                          COUNTY SHERIFFS OFFICE.

0510 AM    CORNING                   AR   1.75 INCH HAIL
06/03/01   CLAY                           REPORTED BY CLAY COUNTY
                                          SHERIFFS OFFICE.

0530 AM    BLYTHEVILLE               AR   0.88 INCH HAIL
06/03/01   MISSISSIPPI                    REPORTED BY SPOTTER.

0605 AM    CORNING                   AR   1.75 INCH HAIL
06/03/01   CLAY                           REPORTED BY CORNING
                                          POLICE.

0605 AM    HALLS                     TN   0.75 INCH HAIL
06/03/01   LAUDERDALE                     REPORTED BY LAUDERDALE
                                          COUNTY SHERIFFS OFFICE.

0745 AM    MARION                    AR   1.00 INCH HAIL
06/03/01   CRITTENDEN                     REPORTED BY CRITTENDEN
                                          COUNTY SHERIFFS OFFICE.

0758 AM    JACKSON                   TN   0.75 INCH HAIL
06/03/01   MADISON                        REPORTED BY SPOTTER.

0800 AM    TOONE                     TN   0.75 INCH HAIL
06/03/01   HARDEMAN                       REPORTED BY HARDEMAN
                                          COUNTY EMA.

0830 AM    1SE JACKSON               TN   0.75 INCH HAIL
06/03/01   MADISON                        REPORTED BY SPOTTER.

0845 AM    3N SOMERVILLE             TN   1.50 INCH HAIL
06/03/01   FAYETTE                        REPORTED BY NWS EMPLOYEE.

0845 AM    BRADEN                    TN   1.25 INCH HAIL
06/03/01   FAYETTE                        REPORTED BY FAYETTE
                                          COUNTY SHERIFFS OFFICE.

0845 AM    HARRISBURG                AR   0.75 INCH HAIL
06/03/01   POINSETT                       REPORTED BY FIRE
                                          DEPARTMENT.

0850 AM    JACKSON                   TN   WIND DAMAGE
06/03/01   MADISON                        TREES DOWN. REPORTED BY
                                          MADISON COUNTY SHERIFFS
                                          OFFICE.

0905 AM    PINSON                    TN   1.00 INCH HAIL
06/03/01   MADISON                        REPORTED BY MADISON
                                          COUNTY EMA.

0908 AM    MIFFLIN                   TN   1.75 INCH HAIL
06/03/01   CHESTER                        REPORTED BY CHESTER
                                          COUNTY SHERIFFS OFFICE.

0912 AM    LEXINGTON                 TN   0.88 INCH HAIL
06/03/01   HENDERSON                      REPORTED BY SPOTTER.

0920 AM    MIFFLIN                   TN   WIND DAMAGE
06/03/01   CHESTER                        TREES DOWN. REPORTED BY
                                          CHESTER COUNTY SHERIFFS
                                          OFFICE.

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.